Alert archive / New York / Small Craft Advisories in 2021

Small Craft Advisory 62, NWS New York, NY

June 18, 2021

NWS New York, NY issued this small craft advisory at Jun 18, 2021, 3:32 AM EDT. It took effect at Jun 18, 2021, 5:00 PM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2021, 3:32 AM EDT (07:32 UTC)
In effect from
Jun 18, 2021, 5:00 PM EDT
Expired
Jun 19, 2021, 11:46 PM EDT
In force
31 hr
Issued by
NWS New York, NY

The text

As transmitted.

886 
WHUS71 KOKX 180732
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
332 AM EDT Fri Jun 18 2021

ANZ355-182100-
/O.NEW.KOKX.SC.Y.0062.210618T2100Z-210619T2200Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
332 AM EDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 PM EDT SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and
  seas 4 to 5 feet expected. The strongest winds will occur
  tonight. 

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...From 5 PM this afternoon to 6 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-182100-
/O.NEW.KOKX.SC.Y.0062.210619T0000Z-210619T2200Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
332 AM EDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 4 to 5 feet expected. The strongest winds will occur
  tonight. 

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...From 8 PM this evening to 6 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
5 follow-up statements
356 
WHUS71 KOKX 181940
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
340 PM EDT Fri Jun 18 2021

ANZ355-191000-
/O.CON.KOKX.SC.Y.0062.210618T2100Z-210619T2200Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
340 PM EDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 6 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-191000-
/O.CON.KOKX.SC.Y.0062.210619T0000Z-210619T2200Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
340 PM EDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 6 PM EDT SATURDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...From 8 PM this evening to 6 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
014 
WHUS71 KOKX 190841
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
441 AM EDT Sat Jun 19 2021

ANZ355-192200-
/O.EXT.KOKX.SC.Y.0062.000000T0000Z-210620T0300Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
441 AM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-192200-
/O.EXT.KOKX.SC.Y.0062.000000T0000Z-210620T0900Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
441 AM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...Seas 4 to 6 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 5 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ353-192200-
/O.EXT.KOKX.SC.Y.0062.000000T0000Z-210620T0600Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
441 AM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Seas 4 to 5 feet. 

* WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
784 
WHUS71 KOKX 191933
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
333 PM EDT Sat Jun 19 2021

ANZ355-200300-
/O.CON.KOKX.SC.Y.0062.000000T0000Z-210620T0300Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
333 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 feet.

* WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-200300-
/O.CON.KOKX.SC.Y.0062.000000T0000Z-210620T0900Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
333 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 5 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ353-200300-
/O.CON.KOKX.SC.Y.0062.000000T0000Z-210620T0600Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
333 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 feet.

* WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm.

* WHEN...Until 2 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
400 
WHUS71 KOKX 200107
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
907 PM EDT Sat Jun 19 2021

ANZ355-200215-
/O.CAN.KOKX.SC.Y.0062.000000T0000Z-210620T0300Z/
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
907 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas will remain below small craft advisory levels,
therefore the advisory has been cancelled.

$$

ANZ353-200215-
/O.CAN.KOKX.SC.Y.0062.000000T0000Z-210620T0600Z/
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
907 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas will remain below small craft advisory levels,
therefore the advisory has been cancelled.

$$

ANZ350-200900-
/O.CON.KOKX.SC.Y.0062.000000T0000Z-210620T0900Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
907 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...West winds 10 to 15 kt and seas 3 to 5 feet.

* WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 5 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
935 
WHUS71 KOKX 200346
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1146 PM EDT Sat Jun 19 2021

ANZ350-200500-
/O.CAN.KOKX.SC.Y.0062.000000T0000Z-210620T0900Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
1146 PM EDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have fallen below 5 ft. 

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 2:26 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 18, 2:26 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service New York NY
226 AM EDT Fri Jun 18 2021

.SYNOPSIS...
High pressure will be in control today. A frontal system
approaches Friday night, moving across the area Saturday into
Saturday night. High pressure builds in on Sunday. A frontal
system impacts the area in the Monday/Tuesday period, followed
by high pressure for the middle of the week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
High pressure remains in control with clear and dry conditions.

Heights continue to rise on the back side of a departing trough
Skies will be clear with dry and cool conditions tonight. With
relatively lower dew points, lows for the interior may drop into
the low 50s to possibly upper 40s. Coastal areas will remain a
bit warmer as dew points will be a bit higher with lows in the
middle 50s to low 60s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
High pressure to the south will allow wind to shift to a more
southerly direction allowing for an increase in both
temperatures and dew points. Much of the morning will remain
clear as high pressure remains in place. Highs will be in the
upper 70s to low and possibly middle 80s.

Winds will increase in the afternoon out of the S and SW to
10-15 mph with gusts up to 20 mph possible.

Skies begin to become cloudier in the afternoon and evening
from west to east as a mid-level disturbance ahead of a digging
trough approaches the area. Convection will approach the area
from the west and generally be weakening into Friday night. It's
possible that lingering showers with an isolated thunderstorm
move through the area Friday evening and into the overnight, but
much of the area should remain dry much of the night,
especially areas further to the east. Lows Friday night will be
in the 60s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Saturday could be active weather day with potentially multiple
rounds of convection which could last into Saturday night with
the passage of a cold front. Details and confidence in timing of
any hazards remains low at this time. Any convection that
develops will come to an end Saturday night with loss of heating
and the front moving east of the area.

Saturday should end up being a warm and more humid day with
temperatures reaching the middle and upper 80s for most of the
area. It may be a bit cooler across eastern Long Island and
southeast Connecticut due to onshore flow. Dew points are still
progged in the lower 60s which will keep heat indices close to
actual air temperatures.

High pressure then builds across the region on Sunday resulting
in a dry and sunny day. On Monday and Tuesday a frontal system
will impact the area resulting in another round of thunderstorms
across the area. At the same time the latest ECMWF shows an
infusion of tropical moisture moving in from the Gulf coast.
Although timing uncertainties remains, it appears there could be
a potential for a flash flood threat during this time frame if
this front interacts with the remnant tropical system. So this
will need to be watched.

High pressure then builds in behind the front for the middle
and end of the week.

Temperatures Monday and Tuesday will be above normal with
temperatures returning to near normal for the middle of the
week.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
High pressure will be in control through Friday. A frontal
system will begin to approach Friday night.

VFR with SW winds less than 10 kt, and outlying locations
light/variable or calm. SW winds increase after daybreak, then
back S especially along the coast, with speeds as high as 20
kt at KJFK and gusting over 25 kt, with most other sites close
to 15 kt and gusting 20-25 kt.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

No unscheduled AMD expected until this afternoon for sea breeze
development.

.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.Late Friday night and early Sat morning...Chance of MVFR in
showers and possibly a tstm.
.Rest of Saturday...Mainly VFR late morning and early
afternoon, then chance of MVFR or lower in late day/evening
showers/tstms. SW winds G15-20kt afternoon/evening.
.Sunday...VFR. SW-W winds G15-20kt.
.Monday-Tuesday...Chance of MVFR or lower in showers and
possibly a tstm.

Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
No changes to winds and seas at this time.

High pressure with weak winds will result in below SCA
conditions through Friday early afternoon. The high pressure
moves south of the area allowing for S/SW winds increasing into
Friday afternoon being sustained anywhere from 10-20 kt. There
may be some occasional gusts to 25 kt on the ocean waters during
the late afternoon and early evening with seas becoming 4-5
feet. SCA conditions are marginal and will be possible Friday
night and through the day on Saturday as seas will remain
elevated but winds decrease a bit with gusts only to 20 kt.

SCA conditions across the ocean waters expected through
Saturday night, especially east of Fire Island Inlet. Wind
Saturday into Saturday night may be capped off around 20 kt as
the air mass will be moving over the cooler ocean temperatures.
Seas drop down below SCA conditions on Sunday as high pressure
builds across the area waters. SCA conditions expected to return
on Monday ahead of a frontal system.

&&

.HYDROLOGY...
No hydrologic impacts are expected through the weekend. Some
heavier downpours are possible in the Mon-Tue time period as
pwats increase to around 2 inches.

&&

.TIDES/COASTAL FLOODING...
There is a moderate rip current risk for Friday and Saturday
at Atlantic ocean beaches.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...MW
NEAR TERM...MET/MW
SHORT TERM...MW
LONG TERM...Fig
AVIATION...MET
MARINE...Fig/MET/MW
HYDROLOGY...Fig/MW
TIDES/COASTAL FLOODING...Fig
Hazardous weather outlook, Jun 17, 3:34 PM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
334 PM EDT Thu Jun 17 2021

ANZ331-332-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-
103>108-NYZ067>075-078>081-176>179-181945-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northern Fairfield-
Northern New Haven-Northern Middlesex-Northern New London-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
334 PM EDT Thu Jun 17 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

Nearby

Small Craft Advisories in New York, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.